Algebraic analysis in structures with the Kaplansky–Jacobson property

Volume 168 / 2005

D. Przeworska-Rolewicz Studia Mathematica 168 (2005), 165-186 MSC: 44A40, 16Y99, 20M10, 33B99, 47A05, 47A55, 47A60, 47D99. DOI: 10.4064/sm168-2-7


In 1950 N. Jacobson proved that if $u$ is an element of a ring with unit such that $u$ has more than one right inverse, then it has infinitely many right inverses. He also mentioned that I. Kaplansky proved this in another way. Recently, K. P. Shum and Y. Q. Gao gave a new (non-constructive) proof of the Kaplansky–Jacobson theorem for monoids admitting a ring structure. We generalize that theorem to monoids without any ring structure and we show the consequences of the generalized Kaplansky–Jacobson theorem for the theory of linear operators, and even for the classical Calculus. In order to do that, we recall some multiplicative systems, called pseudocategories, very useful in the algebraic theory of perturbations of linear operators. In the second part of the paper, basing on the Kaplansky–Jacobson theorem, we show how to use the above mentioned structures for building Algebraic Analysis of linear operators over a class of linear spaces. We also define (non-linear) logarithmic and antilogarithmic mappings on these structures.


  • D. Przeworska-RolewiczInstitute of Mathematics
    Polish Academy of Sciences
    P.O. Box 21, Śniadeckich 8
    00-956 Warszawa 10, Poland

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image